Ohio, 2004Tornado and Hail in Ohio, May 21, 2004
May 21, 2004 · NWS CLE · 30 events in 28 counties and zones
28 thunderstorm wind, 1 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6.8 million
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 21, 1:23 PM EST, 7 minutes earlier.
Area forecast discussion, May 21, 1:23 PM EST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
223 PM EDT FRI MAY 21 2004
.DISCUSSION...
HAVE DECIDED TO GO WITH A FLOOD WATCH FOR THE ENTIRE CWFA. LINE
STARTING TO PIVOT AND TRAIN OVER NE IN AND NW OH. AM VERY CONCERNED
ABOUT N CENTRAL OHIO WHERE FLOODING ALREADY OCCURED THIS AM.
REMAINDER OF DISCUSSION BELOW....
BUSY DAY WITH ALL OF THE MORNING FLOODING...AND NOW THE SEVERE
WEATHER...SO NOT A GREAT DEAL OF TIME FOR DISCUSSION. MAIN FOCUS
WILL BE THE SHORT TERM. LOOKS LIKE THE DEVELOPING LINE WILL PASS
THRU CLE AREA BY 22Z AND ERI BY 03Z OR SO. AM CONCERNED ABOUT HOW
THE LINE IS BECOMING ORIENTED. WAS ORIENTED N-S...AND IT IS NOW
PIVOTING TO A MORE NE-SW ORIENTATION. MAY NEED TO GO WITH A FLOOD
WATCH IF TSTMS START TO TRAIN OVER ONE SPOT. FFG FOR SOME OF THE
SATURATED AREAS ONLY 1.4 INCHES IN 3 HRS AND .7 INCH IN 1 HR. GOOD
NEWS IS THAT PCPN MAY END AFTER THIS LINE MOVES THRU AS WILL BE IN
THE WARM SECTOR OVERNIGHT. SHOULD BE WARM AND MUGGY TONIGHT WITH
TEMPS IN THE UPR 60S. DWPTS IN THE 70S MAY EVEN KEEP TEMPS EVEN
WARMER OVERNIGHT.
AREA SHOULD BE CAPPED OFF FOR PART OF THE DAY ON SAT IN THE WARM
SECTOR. CAPES DO RISE TO AROUND 2000 J/KG...WITH A WEAKENING CAP. AM
A LITTLE CONCERNED ABOUT THE VORT WHICH THE ETA SHOWS MOVING THRU
DURING THE AFTN. WILL KEEP CHC POPS...MAINLY IN THE AFTN. COULD SEE
A 90 DEG READING WITH FULL SUN AND 850MB TEMPS BTWN 16 AND 18C.
CONTINUED HOT AND MUGGY FOR SAT NIGHT AND SUN. WILL KEEP A CHC OF
THUNDER OVERNIGHT WITH ANY POSSIBLE MCS OVERNIGHT. WILL KEEP A CHC
OF THUNDER ON SUNDAY AND SUN NIGHT AS THE UPR TROUGH APPROACHES AND
THE FRONT BECOMES STATIONARY OVER NRN OH SUN NIGHT AND MON. TEMPS
CONTINUED WELL ABV NORMAL.
HPC GUIDANCE LOOKS VERY REASONABLE FOR THE EXTENDED. STILL LOOKS
LIKE A COOLDOWN FOR THE MIDDLE OF NEXT WEEK AS THE UPR LOW OVER THE
PAC NW EJECTS INTO THE PLAINS TUE AND INTO THE GTLKS BY WED. COOLEST
DAY OF THE EXTENDED LOOKS LIKE IT WILL BE WED WITH HIGHS ONLY IN THE
60S. WILL ATTEMPT TO GO DRY ON THU WITH RIDGING OVERHEAD BUT THE GFS
SHOWS WARM ADVECTION QUICKLY BUILDING INTO THE LAKES BY THU NIGHT AS
HEIGHTS BUILD ACROSS THE REGION. STILL LOOKS LIKE A RELATIVELY WET
PATTERN IN THE EXTENDED.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH TONIGHT.
SEVERE THUNDERSTORM WATCH UNTIL 5 PM WEST OF CLE TO MILLERSBURG
LINE.
PA...FLOOD WATCH THROUGH TONIGHT.
&&
MRDHazardous weather outlook, May 21, 6:24 AM EST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
724 AM EDT FRI MAY 21 2004
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211423-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
724 AM EDT FRI MAY 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY
SPC HAS INDICATED THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS
ACROSS NORTH OHIO AND NORTHWEST PENNSYLVANIA TODAY.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT AND SATURDAY
ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 21, 12:25 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
125 PM EDT FRI MAY 21 2004
OHZ003-006>008-017-018-027-211815-
HANCOCK OH-LUCAS OH-OTTAWA OH-SANDUSKY OH-SENECA OH-WOOD OH-WYANDOT
OH-
125 PM EDT FRI MAY 21 2004
...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 PM EDT...
A LINE OF STRONG TO SEVERE THUNDERSTORMS IN MOVING ACROSS MUCH OF SOUTHERN
LOWER MICHIGAN AND NORTHERN INDIANA. THESE STORMS ARE MOVING EAST
IN BETWEEN 50 TO 60 MILES AN HOUR AND WILL BE MOVING INTO NORTHWEST
OHIO BY 2 PM.
THE STORMS ARE EXPECTED TO REACH TOLEDO...BOWLING GREEN AND FINDLAY
AROUND 230 PM. THESE STORMS WILL MOVE TO THE COUNTIES EAST OF THESE
CITIES AROUND 300 PM.
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS IN NORTHERN
INDIANA. IF THESE STORMS MAINTAIN CURRENT MOVEMENT AND INTENSITY...WARNINGS
MAY NEED TO BE ISSUED WITHIN THE NEXT FEW HOURS.
STAY TUNED TO NOAA WEATHER RADIO AND YOUR LOCAL MEDIA FOR FURTHER
UPDATES OR POSSIBLE WARNINGS.
GARNET
Event by event
28 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Lucas
- When
- May 21, 1:30 PM EST to 1:45 PM EST
- Where
- Lucas County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.533, -82.850
A line of severe thunderstorms moved across Lucas County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged by fallen trees and flying debris.
Thunderstorm Wind, Wood
- When
- May 21, 1:32 PM EST to 2:15 PM EST
- Where
- Wood County, Countywide
- Measured
- 58 kt (67 mph) measured gust
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.833, -81.883
A line of severe thunderstorms moved across Wood County and downed dozens of trees. Scattered power outages were also reported. A 67 mph wind gust was measured at the Bowling Green water treatment plant. A few homes and vehicles were damaged by fallen trees and flying debris.
Thunderstorm Wind, Sandusky
- When
- May 21, 2:00 PM EST
- Where
- Sandusky County, Woodville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- POST OFFICE
- Coordinates
- 41.133, -81.933
Thunderstorm winds downed a few large tree limbs.
Thunderstorm Wind, Ottawa
- When
- May 21, 2:10 PM EST to 2:30 PM EST
- Where
- Ottawa County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.550, -81.933
A line of severe thunderstorms moved across Ottawa County and downed a couple dozen trees. A few power outages were also reported.
Thunderstorm Wind, Seneca
- When
- May 21, 2:25 PM EST to 2:45 PM EST
- Where
- Seneca County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.533, -81.200
A line of severe thunderstorms moved across Seneca County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged by fallen trees and flying debris in Tiffin and Fostoria.
Thunderstorm Wind, Erie
- When
- May 21, 2:25 PM EST to 2:45 PM EST
- Where
- Erie County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.183, -81.200
A line of severe thunderstorms moved across Erie County and downed a few dozen trees. Scattered power outages were also reported. A spotter in Vermilion estimated winds at 60 mph.
Thunderstorm Wind, Hancock
- When
- May 21, 2:30 PM EST to 2:50 PM EST
- Where
- Hancock County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.983, -81.883
A line of severe thunderstorms moved across Hancock County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged by fallen trees and flying debris. Most of this damage occurred in the southern half of the county.
Thunderstorm Wind, Lorain
- When
- May 21, 2:35 PM EST to 3:05 PM EST
- Where
- Lorain County, Countywide
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $150,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.283, -82.117
A line of severe thunderstorms moved across Lorain County and downed downed trees and large limbs countywide. A spotter measured a 61 mph gusts in Amherst. Scattered power outages occurred.
Thunderstorm Wind, Huron
- When
- May 21, 2:40 PM EST
- Where
- Huron County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $125,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.750, -80.750
A line of severe thunderstorms moved across Huron County and downed dozens of trees. Scattered power outages were also reported. Most of the damage was in the eastern half of the county. A few homes and vehicles were damaged by fallen trees and flying debris.
Thunderstorm Wind, Wyandot
- When
- May 21, 2:50 PM EST to 3:15 PM EST
- Where
- Wyandot County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.167, -81.517
A line of severe thunderstorms moved across Wyandot County and downed dozens of trees. Scattered power outages were also reported.
Thunderstorm Wind, Crawford
- When
- May 21, 2:50 PM EST to 3:10 PM EST
- Where
- Crawford County, Countywide
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $175,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.817, -81.367
A line of severe thunderstorms moved across Crawford County and downed over 100 trees. Scattered power outages were also reported. Some of the worst damage in the county occurred near Galion where spotters estimated winds at 70 mph. Several homes were damaged by fallen trees in that area. A few vehicles were also damaged in the county.
Thunderstorm Wind, Richland
- When
- May 21, 3:00 PM EST to 3:35 PM EST
- Where
- Richland County, Countywide
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $700,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.883, -83.283
A line of severe thunderstorms moved across Richland County and downed hundreds of trees. Scattered power outages were also reported. A 60 mph wind gust was measured at Mansfield Lahm Airport at 4:06 p.m. Some of the worst damage in the county occurred near Lexington where a campground had four buildings damaged and 500 trees downed. Around 250 trees were toppled in a park near the southeast end of Clear Fork Reservoir. A business near downtown Mansfield lost part of it's roof. Dozens of homes and buildings in the county were damaged by fallen trees and flying debris. Damage to vehicles was also reported throughout the county.
Tornado, Richland
- When
- May 21, 3:02 PM EST
- Where
- Richland County, Olivesburg
- Rating
- F0
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.867, -82.917
Law enforcement officers witnessed a tornado touch down in a field along Clayburg Road in northern Weller Township. This location is approximately three miles northwest of Olivesburg. The tornado was only briefly on the ground and caused no damage.
Thunderstorm Wind, Cuyahoga
- When
- May 21, 3:05 PM EST to 3:30 PM EST
- Where
- Cuyahoga County, Countywide
- Measured
- 70 kt (81 mph) measured gust
- Property damage
- $1.0 million
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.533, -83.117
A line of severe thunderstorms moved across Cuyahoga County and caused widespread damage and power outages. A spotter in Garfield Heights measured an 81 mph wind gust. Hundreds of trees were downed across the county. Many homes and vehicles were damaged by fallen trees and flying debris. The roof of a building at Cleveland Hopkins International Airport was torn off and thrown several hundred yards. Up to 400,000 people in the county were without power just after the storm passed. Power was not completely restored to all areas until early on May 24th.
Thunderstorm Wind, Medina
- When
- May 21, 3:09 PM EST to 3:40 PM EST
- Where
- Medina County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.450, -83.383
A line of severe thunderstorms moved across Medina County and downed dozens of trees. Scattered power outages were also reported. Most of the damage was in the central and southern portions of the county. Several homes and vehicles were damaged by fallen trees and flying debris.
Thunderstorm Wind, Morrow
- When
- May 21, 3:14 PM EST to 3:35 PM EST
- Where
- Morrow County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.033, -80.783
A line of severe thunderstorms moved across Morrow County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged by fallen trees.
Thunderstorm Wind, Marion
- When
- May 21, 3:15 PM EST to 3:45 PM EST
- Where
- Marion County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.983, -83.633
A line of severe thunderstorms moved across Marion County and downed dozens of trees. Scattered power outages were also reported. Several homes, including at least one in Marion, sustained damage during the storm.
Thunderstorm Wind, Ashland
- When
- May 21, 3:15 PM EST to 3:35 PM EST
- Where
- Ashland County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $125,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.117, -83.117
A line of severe thunderstorms moved across Ashland County and downed dozens of trees. Scattered power outages were also reported. Some of the worst damage in the county occurred near Loudonville where several homes were damaged and at least two highways blocked by fallen trees. A few vehicles were damaged by fallen trees and flying debris.
Thunderstorm Wind, Knox
- When
- May 21, 3:20 PM EST to 3:55 PM EST
- Where
- Knox County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.417, -82.467
A line of severe thunderstorms moved across Knox County and caused widespread damage and scattered power outages. The Gambier area was the hardest hit with over 100 trees downed and several homes damaged. There was also a lot of damage in the Mount Vernon, Apple Valley, Danville and Howard areas with many homes damaged. Several automobiles in the county were also damaged by fallen trees and limbs.
Thunderstorm Wind, Wayne
- When
- May 21, 3:20 PM EST to 3:40 PM EST
- Where
- Wayne County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.567, -83.167
A line of severe thunderstorms moved across Wayne County and downed hundreds of trees. Scattered power outages were also reported. The most significant damage in the county occurred in Chippewa and Milton Townships where several homes and vehicles were damaged. A few other homes were damaged elsewhere in the county.
Hail, Wayne
- When
- May 21, 3:20 PM EST
- Where
- Wayne County, Creston
- Measured
- 1.5 in hail
- Property damage
- $75,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.467, -81.683
Penny to walnut size hail was observed. Many vehicles were damaged by the hail.
Thunderstorm Wind, Summit
- When
- May 21, 3:20 PM EST to 3:50 PM EST
- Where
- Summit County, Countywide
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $750,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.883, -82.417
A line of severe thunderstorms moved across Summit County and downed hundreds of trees and caused widespread power outages. The Stow and Cuyahoga Falls areas were especially hard hit with many homes and vehicles damaged by fallen trees. A spotter in Stow measured a 60 mph gust at 4:25 p.m. Dozens of other homes and vehicles were damaged elsewhere in the county. Tens of thousands of customers lost power during this storm.
Thunderstorm Wind, Geauga
- When
- May 21, 3:25 PM EST to 4:00 PM EST
- Where
- Geauga County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $200,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.717, -81.250
A line of severe thunderstorms moved across Geauga County and downed hundreds of trees and caused widespread power outages. The Chagrin Falls area was especially hard hit. One mobile home was destroyed by fallen trees with many other homes and vehicles in the county also heavily damaged.
Thunderstorm Wind, Holmes
- When
- May 21, 3:30 PM EST to 4:00 PM EST
- Where
- Holmes County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -82.283
A line of severe thunderstorms moved across Holmes County and downed dozens of trees. Scattered power outages were also reported. A few homes and vehicles were damaged in the county by fallen trees.
Thunderstorm Wind, Portage
- When
- May 21, 3:30 PM EST to 4:00 PM EST
- Where
- Portage County, Countywide
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $750,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.783, -82.533
A line of severe thunderstorms moved across Portage County and downed hundreds of trees and caused widespread power outages. A spotter measured a 63 mph gust in Ravenna. The southern half of the county, including the Ravenna and Kent areas saw the most extensive damage. Around 100 homes sustained damaged with one mobile home destroyed by fallen trees. Many vehicles were also reported damaged. Several roads had to be closed because of the extensive tree damage. At the peak of the storm, over 7,000 customers were without power.
Thunderstorm Wind, Lake
- When
- May 21, 3:30 PM EST to 4:00 PM EST
- Where
- Lake County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $125,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.383, -82.600
A line of severe thunderstorms moved across Lake County and downed dozens of trees. Scattered power outages were also reported. Several homes and vehicles were damaged by fallen trees and flying debris.
Thunderstorm Wind, Stark
- When
- May 21, 3:45 PM EST to 4:15 PM EST
- Where
- Stark County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $400,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.633, -83.650
A line of severe thunderstorms moved across Stark County and downed hundreds of trees and caused widespread power outages. Many homes, businesses and vehicles were damaged by fallen trees. Alliance sustained more damage after being hard hit during the early morning hours. There was also a lot of damage reported in Canton. Over 25,000 people lost power during this storm.
Thunderstorm Wind, Ashtabula
- When
- May 21, 4:00 PM EST to 4:30 PM EST
- Where
- Ashtabula County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $175,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.133, -82.567
A line of severe thunderstorms moved across Ashtabula County and downed hundreds of trees and caused widespread power outages. Several homes and vehicles in the county were damaged by fallen trees.
Thunderstorm Wind, Mahoning
- When
- May 21, 4:10 PM EST to 4:50 PM EST
- Where
- Mahoning County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $300,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.400, -83.633
A line of severe thunderstorms moved across Mahoning County and caused widespread damage and power outages. Trained spotters estimated wind speeds at 60 mph. Dozens of trees were downed across the county with the worst damage in the western half of the county. A business in Youngstown lost a large section of roof with several other buildings and homes in the county also damaged. A few vehicles were damaged by fallen trees and limbs. Over 25,000 customers were without power at the peak of the storm.
Thunderstorm Wind, Trumbull
- When
- May 21, 4:15 PM EST to 4:40 PM EST
- Where
- Trumbull County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.300, -80.767
A line of severe thunderstorms moved across Trumbull County and caused widespread damage and power outages. Dozens of trees were downed across the county. A large tree fell on a mobile home in Girard trapping the two occupants. Both were rescued and suffered only minor injuries. Several other homes and vehicles in the county sustained damage during the storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, May 21, 20043 deaths · 7 injured · $89,000 · 68 kt wind · 10 events
- Tornadoes and Flash Flooding in Iowa, May 21 to 22, 200415 injured · $4.3 million · F2 · 79 events
- Tornado in Iowa, May 21, 2004$300,000 · F3 · 1 event
- Flooding in Michigan, May 21 to 23, 2004$30 million · 23 events
- Flash Flooding and Hail in Ohio, May 21, 2004$21 million · 50 kt wind · 17 events
- Flash Flooding and Hail in Ohio, May 21 to 22, 2004$19 million · 1 in hail · 18 events
- Flash Flooding in Ohio, May 21, 2004$4.5 million · 9 events
- Flash Flooding and Flooding in Ohio, May 21, 2004$1.0 million · 2 in hail · 32 events
- Flash Flood in Pennsylvania, May 21, 2004$4.1 million · 1 event
- Flooding in Ohio, May 21 to 24, 2004$2.9 million · 2 events
- Flood and Damaging Winds in Wisconsin, May 21, 2004$1.3 million · 78 kt wind · 17 events
- Flash Flooding in Iowa, May 21 to 22, 2004$1.2 million · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400120, 5400121, 5399949, 5400123, 5400124, 5400125, 5400122, 5399720, 5400128, 5400126, 5400127, 5399881, 5399882, 5399878, 5400129, 5399766, 5399877, 5399879, 5399721, 5399767, 5399768, 5399772, 5399770, 5399769, 5399771, 5399880, 5399773, 5399948, 5399876, 5399722.